CDC Recalls Common Medication

Comments (0)

The Centers for Disease Control and Prevention have recently issued a warning to health care facilities, urging that they stop using a common stool softener. The CDC sent advisories to all health care facilities and to state health and human services departments, advising that they discontinue using liquid docusate, because it could be contaminated with bacteria.

To date, 53 cases of contamination have been reported to the CDC, all of which were associated with patients on ventilators. The bacteria are associated with respiratory infections. Liquid docusate is used in health care settings, mostly for bedridden patients or patients who are on certain medications that affect the bowels. The drug is used to avoid constipation.

The company that produced the drug has issued a voluntary recall. The CDC is investigating where the company got the materials to make the drug, and if those materials could affect other products as well. The bacteria involved are found in soil or water, and are resistant to common antibiotics. They do not pose much risk to a health person, but can be dangerous to a person whose immune system is compromised.

Unfortunately, the contaminated drug was given to individuals who have already compromised immune systems, and posed a serious danger to them. Patients who are harmed by dangerous drugs have a legal right to compensation. If you have been harmed by a contaminated drug, call the personal injury attorneys at Kennedy Hodges in Houston. We can help you hold the drug manufacturer responsible. Call us today at 855-947-0707, or visit our Facebook page to learn more. 

Be the first to comment!

Post a Comment

To reply to this message, enter your reply in the box labeled "Message", hit "Post Message."

Name:*

Email:* (will not be published)

Message:*

Notify me of follow-up comments via email.